Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 29, 2015, 5:34 PM PDT for San Bernardino County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 5:34 PM PDT (00:34 UTC)
- Expired
- Jul 29, 2015, 6:08 PM PDT
- In force
- 34 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 61 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS56 KSGX 300034
SVRSGX
CAC071-300130-
/O.NEW.KSGX.SV.W.0008.150730T0034Z-150730T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
534 PM PDT WED JUL 29 2015
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 630 PM PDT
* AT 533 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER ADELANTO...OR NEAR VICTORVILLE. THIS STORM WAS
NEARLY STATIONARY. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING
WINDS.
* LOCATIONS IMPACTED INCLUDE...
VICTORVILLE...ADELANTO...EL MIRAGE...PHELAN...MOUNTAIN VIEW ACRES
AND ORO GRANDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3446 11727 3449 11748 3452 11759 3469 11755
3470 11745 3460 11723
TIME...MOT...LOC 0033Z 237DEG 1KT 3458 11745
$$
HARRISON1 follow-up statement
111
WWUS56 KSGX 300108
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
608 PM PDT WED JUL 29 2015
CAC071-300117-
/O.CAN.KSGX.SV.W.0008.000000T0000Z-150730T0130Z/
SAN BERNARDINO CA-
608 PM PDT WED JUL 29 2015
...THE SEVERE THUNDERSTORM WARNING FOR SAN BERNARDINO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3446 11727 3449 11748 3452 11759 3469 11755
3470 11745 3460 11723
TIME...MOT...LOC 0107Z 237DEG 1KT 3459 11744
$$
HARRISONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:45 PM PDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 29, 1:45 PM PDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
145 PM PDT WED JUL 29 2015
.SYNOPSIS...MONSOONAL MOISTURE WILL BRING WARM...HUMID WEATHER
THROUGH THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MOST OF
THE THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND DESERTS...BUT A FEW
STORMS WILL DRIFT OVER THE INLAND VALLEYS AND COASTAL AREAS. THE
MONSOON FLOW WILL DIMINISH OVER THE WEEKEND LIMITING THE
THUNDERSTORM CHANCES TO THE MOUNTAINS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
SCATTERED PULSE THUNDERSTORMS FORMED OVER THE MOUNTAINS THIS
AFTERNOON WITH A GENERAL MOVEMENT TO THE NORTHWEST AT 20 MPH IN
PREVAILING SOUTHEAST MONSOON FLOW ALOFT. AT 1230 PM THE STRONGEST
STORMS WERE OVER THE SAN BERNARDINO MOUNTAINS AND HAD DRIFTED
NORTHWEST OVER THE HIGH DESERTS. WEATHER SPOTTERS IN LUCERNE VALLEY
REPORTED FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL WITH THESE
CELLS.
THERE IS PLENTY OF FUEL TO SUPPORT THUNDERSTORM GROWTH THROUGH THE
EVENING WITH PW'S FROM 1.50 TO 2.00". LIGHTNING...STRONG DOWNDRAFT
WINDS AND LOCAL STREET FLOODING ARE LIKELY WITH THE STRONGEST CELLS.
THE STORMS WERE MOVING QUICKLY AT AROUND 20 MPH...BUT TRAINING
ECHOES OVER THE SAME AREA COULD LEAD TO LOCAL FLASH FLOODING. THE
STRONG FLOW MAY SEND A FEW STORMS INTO THE INLAND VALLEYS AND
PERHAPS AS FAR AS THE COASTAL ZONES TONIGHT AND THURSDAY.
THUNDERSTORM CHANCES WILL CONTINUE TONIGHT WHEN THE SHORTWAVE OVER
SOUTHWEST AZ MOVES INTO SO-CAL. THE VISIBLE AND WATER VAPOR
SATELLITE LOOPS BOTH SHOW THIS CIRCULATION CENTER JUST EAST OF YUMA
AT 20Z. THIS UPPER LEVEL TRIGGER WILL INCREASE THE FLASH FLOOD
POTENTIAL TONIGHT INTO THURSDAY.
ON THURSDAY NIGHT AND FRIDAY THE UPPER LEVEL WINDS SHIFT FROM THE
SOUTHEAST TO THE SOUTH AND MOST OF THE THUNDERSTORM ACTIVITY WILL BE
CONFINED TO THE MOUNTAINS AND DESERTS. OVER THE WEEKEND THE AIRMASS
DRIES OUT WITH PRECIPITABLE WATER LOWERING TO LESS THAN 1.00". THIS
WILL LOWER THE THUNDERSTORM THREAT OVER THE MOUNTAINS AND DESERTS
SATURDAY AND SUNDAY.
THE LONG RANGE PROGS KEEP THE SUBTROPICAL HIGH OVER THE SOUTHWEST
AND BRING IN A SMALL SURGE OF MONSOON MOISTURE BACK INTO SOUTHERN
CALIFORNIA FOR CONTINUED CHANCES OF AFTERNOON THUNDERSTORMS OVER THE
MTNS. LATE NEXT WEEK THE UPPER HIGH WILL BE SUPPRESSED SOUTHWARD BY
A TROUGH DEEPENING ALONG THE NORTHERN CALIFORNIA COAST. DRIER
SOUTHWEST FLOW WILL CURTAIL THUNDERSTORM DEVELOPMENT AS THE DEEPEST
MONSOON MOISTURE WILL BE FORCED SOUTH AND EAST OF OUR AREA.
MARINE LAYER CLOUDS CLUNG TO THE BEACHES THIS AFTERNOON AND A
SIMILAR OCCURRENCE IS POSSIBLE THURSDAY. A STRONG INVERSION WILL
REMAIN IN PLACE THROUGH FRIDAY WHICH MAY KEEP LOW CLOUDS AT THE
BEACHES INTO THE AFTERNOON.
&&
.AVIATION...
292045Z...COAST/VALLEYS...SCT CLOUDS AOA 10000 FT MSL AND LIGHT
WESTERLY SEA BREEZES WILL PREVAIL THIS AFTERNOON. AN ISOLATED SHOWER
OR THUNDERSTORM CAN NOT BE RULED OUT FOR THE 21Z-03Z PERIOD. BKN-OVC
LOW CLOUDS WILL SLOWLY RETURN TO THE COAST BETWEEN 04Z AND 08Z
THURSDAY WITH BASES IN THE 1300 TO 1600 FT MSL RANGE. THE POTENTIAL
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AFTER 03Z...WITH 06-12Z
BEING THE MOST PROBABLE TIME FOR IMPACTS AT THE COASTAL AND VALLEY
TAF SITES. LOW CLOUDS SHOULD CLEAR TO THE COAST BY 17Z
THURSDAY...WITH THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING INTO THURSDAY EVENING...PARTICULARLY FOR KONT.
MTNS/DESERTS...THE SLIGHT CHANCE/CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE DAY ON THURSDAY...WITH CB
TOPS TO 40000 FT MSL. OTHERWISE...SCT CLOUDS AOA 8000 FT MSL AFTER
18Z AND CONTINUING INTO THE DAY ON THURSDAY.
&&
.MARINE...
1245 PM...THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER
THE COASTAL WATERS LATE THIS AFTERNOON THROUGH THURSDAY AFTERNOON AS
AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. OTHERWISE...NO
HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH SUNDAY.
&&
.BEACHES...
1245 PM...A 2-3 FT LONG PERIOD SOUTHERLY AT 15-16 SEC WILL CONTINUE
TO BRING ELEVATED SURF AND THE THREAT OF STRONG RIP CURRENTS TO THE
BEACHES OF SAN DIEGO COUNTY AND SOUTHERN ORANGE COUNTY THROUGH THE
DAY TODAY. LARGE AND POWERFUL RIP CURRENTS ARE POSSIBLE...THEREFORE
THE BEACH HAZARDS STATEMENT WILL CONTINUE THROUGH THIS EVENING.
CONDITIONS WILL IMPROVE SLIGHTLY DURING THE DAY ON THURSDAY AS THE
SWELL DECLINES TO AROUND 2 FT AT 14-15 SEC...BUT THE RIP CURRENT
RISK WILL REMAIN HIGH. THE SLOW DOWNWARD TREND IN THE SWELL WILL
CONTINUE FOR FRIDAY THROUGH THE WEEKEND.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AT THE BEACHES BEGINNING
LATE THIS AFTERNOON AND CONTINUING INTO THE DAY ON THURSDAY. ANY
STORMS THAT FORM WILL PRODUCE DANGEROUS CLOUD TO BEACH/WATER
LIGHTNING.
&&
.SKYWARN...
SKYWARN ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT UNTIL 11 PM TONIGHT FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...MOEDE
AVIATION/MARINE...ALBRIGHTIn the hours before
Local storm report, Jul 29, 2:05 PM PDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM FLASH FLOOD 6 N BIG BEAR CITY 34.36N 116.85W
07/29/2015 SAN BERNARDINO CA LAW ENFORCEMENT
HIGHWAY 18 FLOODED WITH PORTIONS OF ROADWAY
WASHING AWAY. SEVERAL VEHICLES STUCK IN MUD.
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Jul 29, 4:41 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
441 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM FLASH FLOOD 2 ESE VALLE VISTA 33.74N 116.86W
07/29/2015 RIVERSIDE CA TRAINED SPOTTER
SPOTTER REPORTS 6 INCHES OF WATER FLOWING
ACROSS THE ROAD AT THE HIGHWAY 74 AND
MARSHALL AVENUE CROSS-SECTION IN VALLE
VISTA.
&&
SHARRISOLocal storm report, Jul 29, 4:43 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
443 PM PDT WED JUL 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 2 E HESPERIA 34.42N 117.27W
07/29/2015 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS LARGE QUANTITIES OF PEA
SIZED HAIL FALLING FOR 4 MINUTES BEFORE
BECOMING HEAVY RAIN.
&&
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:23 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Jul 29, 5:52 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jul 29, 7:29 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 5 hr |
| Jul 29, 8:16 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 25 hr |
| Jul 30, 1:48 PM PDT | Flash Flood Warning | SGX | Riverside | 5 hr |
| Jul 30, 2:33 PM PDT | Flash Flood Warning | SGX | San Diego | 4 hr |
| Jul 30, 3:46 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 30, 4:58 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Jul 30, 4:59 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 61 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.